MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B106
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Dr was busy closing skin when suture snap.He used another suture.No adverse patient consequences were reported.No additional information has been provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/30/2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Evaluation: an empty opened foil and a dispensed needle-suture of product were returned for analysis.During the visual inspection of sample, the swage and attachment area of needle were as expected.The suture was examined and present body fluids along strand and the first loop appeared to be cut by the use of a surgical instrument.The product contains an absorbable suture and as the sample was received open, the time of exposure that has the suture in the environment could not be determined.In addition, a functional test was performed on the sample and the tensile force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition of the received needle-suture, the assignable cause of the suture breakage suggest an improper handling of the sample.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7949199
Report Number2210968-2018-76425
Device Sequence Number19067718
Product Code GAM
UDI-Device Identifier10705031236684
UDI-Public10705031236684
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberSXMP1B106
Device Lot NumberLAH372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/01/2018
Patient Sequence Number1